MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR P50 W/ HAND CONTROLS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR P50 W/ HAND CONTROLS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 228504
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
This is report 2 of 4 for (b)(4).It was reported from china that during a rotator cuff repair procedure, it was observed that the vapr p50 w/ hand controls device generated sparks; and therefore, was not used on the patient.Another like device was used to complete the procedure.There were no adverse consequences to the patient nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: udi: (b)(4).H4: the device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d4, h4: the expiration date and device manufacture date were reported as unknown on the initial report; and have been updated accordingly.Therefore, udi: (01)10886705020942(10)u2302129(17)260101.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: investigation summary: the device was received and evaluated, on visual inspection, the electrode's cable was in good condition as well as the connector and pins.The suction tube showed saline residues.The shaft was in good condition.The active tip showed signs of activation.The device was sent to the manufacturer for further review.Manufacturer evaluation result for vapr p50 w/ hand controls: device was not received in the original package.Device showed signs of activation.Handle assembly was in good condition.Cable and plug assembly were in good condition.Residue in suction tube.Electrical test: the device passed all parameters.Functional test: the device passed all the tests.From our investigation we were unable to confirm the customer reported issue "the device generated sparks." testing at atl uk shows the returned device was immediately recognized and found to pass both electrical and functional testing, with no sparking observed or any other issue being detected.Activation was found to be consistent and as expected.The returned complaint device was found to meet the manufacturers specification and perform as expected; therefore, no further investigation was possible regarding the returned complaint device.Conclusion: no fault found -the root cause of the customer reported issue could not be determined with regards to the 228504 (p50) complaint device.A manufacturing record evaluation was performed for the finished device u2302129 number, and no non-conformance's were identified.The overall complaint was not confirmed as the observed condition of the vapr p50 w/ hand controls would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
VAPR P50 W/ HAND CONTROLS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19467776
Report Number1221934-2024-01910
Device Sequence Number3554902
Product Code GEI
UDI-Device Identifier10886705020942
UDI-Public10886705020942
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2026
Device Catalogue Number228504
Device Lot NumberU2302129
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer06/05/2024
06/11/2024
07/24/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date06/07/2024
06/12/2024
07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown